Back to Journals » Clinical, Cosmetic and Investigational Dermatology » Volume 1

Fixed drug eruption induced by atenolol

Authors Belhadjali H, Trimech O, Youssef M, Elhani I, Zili J

Published 24 April 2009 Volume 2008:1 Pages 37—39

DOI https://doi.org/10.2147/CCID.S4057

Review by Single anonymous peer review

Peer reviewer comments 5


H Belhadjali, O Trimech, M Youssef, I Elhani, J Zili

Department of Dermatology, Fattouma Bourguiba Hospital, Monastir, Tunisia 

Abstract: Fixed drug eruption (FDE) is characterized by recurrent well-defined lesions in the same location each time the responsible drug is taken. We report here a case of multiple FDE induced by atenolol in a 48-year-old woman confirmed by positive patch test in previously affected sites. Beta-blockers-induced FDE are very rare. Only two cases had been reported in the literature. To the best of our knowledge, this is the first case reported of atenolol-induced FDE confirmed by a positive patch test.

Keywords: fixed drug eruption, patch test, atenolol, beta-blockers

Creative Commons License This work is published and licensed by Dove Medical Press Limited. The full terms of this license are available at https://www.dovepress.com/terms.php and incorporate the Creative Commons Attribution - Non Commercial (unported, v3.0) License. By accessing the work you hereby accept the Terms. Non-commercial uses of the work are permitted without any further permission from Dove Medical Press Limited, provided the work is properly attributed. For permission for commercial use of this work, please see paragraphs 4.2 and 5 of our Terms.

Download Article [PDF]